Jump to content

Citalopram To Sertraline (Third Week Cross-Tapering): Yo-Yo Feeling


molloy

Recommended Posts

I wonder if you get depressed when your anxiety goes down or whether you were always depressed but since the anxiety feels so much worse, you don't recognize the depression until the anxiety becomes manageable. Not an easy question to answer, obviously.

 

I feel a change in my Klonopin taper after 48 hours, but maybe I'm just extra sensitive. It is crazy how such a small reduction changes the body so much! My p-doc doesn't understand that portion of it either... he thinks it's fine to go cold turkey but then use Valium to drug myself up and "cover" it. I did not take him up on this offer... I don't feel that would work or be healthy! For now, I'll just keep plowing through the process and eventually I'll get off the stuff.

Link to comment
Share on other sites

  • 3 weeks later...

Update:

Back on 100 mg of sertraline, as anxiety was surging at 75 mg. Bloid pressure is ok now.

Mood improves everyday, but this is a very very slow process.

Start teaching again (part-time), so that is good news.

My question now is should I increase the dose to 125 mg (been roughly 8 weeks at 100, with 10 days within at 75). In other words, once it start "working", it does improve more and more, or I am in a kind of "plateau" right now and need a little boost??

Thanks for your insights!

Edited by molloy
Link to comment
Share on other sites

Molloy and Lindy,

I'm suffering the same as you on 75mg. I am miserable and don't know whether I can keep this up. I've only been on Zoloft for 3weeks, 2 weeks at 50 and 1 week at 75. This is pure hell. Should I tough it out?

The mornings are particularly bad. I did have a lift for 2 hours at noon, and wonder if that means it may be working. I don't know.

If it weren't for Klonipin I would be dead. I will take it for the rest of my life, I know. I accept that, and will deal with the consequences. My anxiety is crippling, and Klonipin is the only thing that puts the demon to rest. I do not abuse it.

I am so glad you're here. Debbie, too. Your encouragement is uplifting.

Link to comment
Share on other sites

This is not easy to accept, and I sure struggle with it, but sertraline does help me in the LONG run with anxiety. I was taking 50 then 75, and then 100 mg for six weeks before starting to feel better. I'm still not feeling "great", but I reduce my klonopin from 0.75 mg daily in october to 0.08 mg (tried not all yesterday and so far I'm ok).

That said you have to find the right med for you. I took Celexa for 6 weeks and was very nauseous on top of the anxiety, before switching to sertraline. Best advice is to monitor your mood with your doc/p-doc as often as possible. And don't project too far in the future, you may feel much better a month from now..!

Link to comment
Share on other sites

  • 4 weeks later...

Bit of an update (as I know by personal experience it might be helpful for some starting on the meds!...):

3 weeks now at 125 mg of sertraline, after 6 weeks at 100 mg. Feeling good for chunks of the day. Anxiety is clearly still there most of the time, but often more as a tingling/discomfort than associated with deep despair as it was 2 months ago.

Completely stopped clonazepam/klonipin for 4 weeks, I did taper relatively slowly (1/3 of a .5 mg pill at the time, 10 days to 2 weeks between each cut). Didn't felt much withdrawal. Also stopped completly zopiclone for sleep, for 8 weeks now, and reduce the remeron/mirtazapine from 15 to 7.5 mg for the last week. Sleep and appetite are not perfect, but relatively OK. So overall I feel somewhat better on less med, which is a plus.

Still not "my old self" of a year ago. Not sure if it's just a question of time, more therapy, increasing the sert, or none of the above... and my doc has run out of new things to try!, but my life has almost reach an "acceptable" level of well-being. Just hoping that almost will change to definitely soon!

Cheers to all of you, comments always welcomed!

Link to comment
Share on other sites

  • 1 month later...
On 2/27/2016 at 9:51 AM, molloy said:

Bit of an update (as I know by personal experience it might be helpful for some starting on the meds!...):

3 weeks now at 125 mg of sertraline, after 6 weeks at 100 mg. Feeling good for chunks of the day. Anxiety is clearly still there most of the time, but often more as a tingling/discomfort than associated with deep despair as it was 2 months ago.

Completely stopped clonazepam/klonipin for 4 weeks, I did taper relatively slowly (1/3 of a .5 mg pill at the time, 10 days to 2 weeks between each cut). Didn't felt much withdrawal. Also stopped completly zopiclone for sleep, for 8 weeks now, and reduce the remeron/mirtazapine from 15 to 7.5 mg for the last week. Sleep and appetite are not perfect, but relatively OK. So overall I feel somewhat better on less med, which is a plus.

Still not "my old self" of a year ago. Not sure if it's just a question of time, more therapy, increasing the sert, or none of the above... and my doc has run out of new things to try!, but my life has almost reach an "acceptable" level of well-being. Just hoping that almost will change to definitely soon!

Cheers to all of you, comments always welcomed!

Good Job Molloy. I am in same boat now with zoloft and I am wondering how its working out for you since you are on it for more than a few months. I am on my 6th day and hanging in there with minimum side effects, will be starting work next week and hoping for the best. I am also taking aprazolam 0.25 as needed which is 1/week

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...